Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 15, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Mar 13, 2021, 3:34 AM EST. It took effect at Mar 14, 2021, 8:00 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2021, 3:34 AM EST (08:34 UTC)
- In effect from
- Mar 14, 2021, 8:00 AM EDT
- Expired
- Mar 15, 2021, 10:00 AM EDT
- In force
- 26 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
590 WHUS73 KDTX 130834 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 334 AM EST Sat Mar 13 2021 LHZ421-441-442-132115- /O.EXP.KDTX.SC.Y.0014.000000T0000Z-210313T0900Z/ /O.NEW.KDTX.SC.Y.0015.210314T1200Z-210315T1200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 334 AM EST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... * WHAT...Expect sustained winds up to 21 knots from the north with gusts up to 29 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 11 AM EST Sunday with the largest waves expected around 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The ongoing Small Craft Advisory will expire this morning as wind direction shifts southwesterly and pushes higher wave action offshore. A new Small Craft Advisory for the ice free portions of the Lake Huron shoreline will go in effect starting Sunday morning as surface winds veer to the north and quickly start increasing wave heights. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ443-132115- /O.NEW.KDTX.SC.Y.0015.210314T1200Z-210315T1200Z/ Port Sanilac to Port Huron MI- 334 AM EST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT MONDAY... * WHAT...Expect sustained winds up to 21 knots from the north with gusts up to 30 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 11 AM EST Sunday with the largest waves expected around 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
090 WHUS73 KDTX 132027 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 327 PM EST Sat Mar 13 2021 LHZ421-441>443-140830- /O.EXT.KDTX.SC.Y.0015.210314T1200Z-210315T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 327 PM EST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM SUNDAY TO 4 PM EDT MONDAY... * WHAT...Expect sustained winds up to 21 knots from the northeast with gusts up to 29 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 11 AM EST Sunday with the largest waves expected around 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
356 WHUS73 KDTX 140734 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 334 AM EDT Sun Mar 14 2021 LHZ421-441>443-142100- /O.CON.KDTX.SC.Y.0015.210314T1200Z-210315T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 334 AM EDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT MONDAY... * WHAT...Expect sustained winds up to 21 knots from the northeast with gusts up to 29 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 12 PM EDT Sunday with the largest waves expected around 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
106 WHUS73 KDTX 141930 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 330 PM EDT Sun Mar 14 2021 LEZ444-150830- /O.NEW.KDTX.SC.Y.0016.210315T1400Z-210316T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 330 PM EDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT MONDAY... * WHAT...Expect sustained winds up to 20 knots from the east with gusts up to 26 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 5 PM EDT Monday with the largest waves expected around 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441>443-150830- /O.EXT.KDTX.SC.Y.0015.000000T0000Z-210315T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 330 PM EDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT MONDAY... * WHAT...Expect sustained winds up to 20 knots from the northeast with gusts up to 26 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 PM EDT Sunday with the largest waves expected around 3 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
202 WHUS73 KDTX 150731 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 331 AM EDT Mon Mar 15 2021 LHZ421-441>443-151400- /O.CON.KDTX.SC.Y.0015.000000T0000Z-210315T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 331 AM EDT Mon Mar 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Expect sustained winds up to 15 knots from the northeast with gusts up to 20 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 3 AM EDT Monday with the largest waves expected around 3 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ444-152100- /O.CON.KDTX.SC.Y.0016.210315T1400Z-210316T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 331 AM EDT Mon Mar 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 20 knots from the east with gusts up to 26 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 5 PM EDT Monday with the largest waves expected around 4 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
761 WHUS73 KDTX 151405 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1005 AM EDT Mon Mar 15 2021 LHZ421-441>443-151515- /O.EXP.KDTX.SC.Y.0015.000000T0000Z-210315T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 1005 AM EDT Mon Mar 15 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Northeast wind and higher wave action has diminished to below criteria this morning. Light to modest east-southeast wind expect into the overnight hours. $$ LEZ444-160200- /O.CON.KDTX.SC.Y.0016.000000T0000Z-210316T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 1005 AM EDT Mon Mar 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 21 knots from the east with gusts up to 26 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 2 PM EDT Monday with the largest waves expected around 4 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ KK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 11:50 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 12, 11:50 PM EST, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1150 PM EST Fri Mar 12 2021 .AVIATION... Dry and stable environment under high pressure ensures clear skies this taf period. Light northerly winds at daybreak becoming southwesterly Saturday. Brief period of gusty conditions again possible Saturday afternoon, mainly PTK northward - gusts 20 to 25 knots. .DTW THRESHOLD PROBABILITIES... * None && .PREV DISCUSSION... Issued at 331 PM EST Fri Mar 12 2021 DISCUSSION... Combination of a dry air mass (PWAT less than 0.20 inch) with full insolation resulted in temperatures well above previous forecasts. Temperatures as of 2 PM are running in the lower 50s north of I 96 with readings in the upper 50s to near 60 across Metro Detroit down to the Ohio border. The main consequence is much deeper mixing heights, as high as 5.5 kft agl. Much deeper mixing has then resulted in strong west wind gusts this afternoon. A few surface observations have reported wind gusts of 46 mph. Did go ahead and issued an earlier SPS to provide some messaging. Given the look of forecast soundings, suspect that loss of superadiabatic lapse rates will allow winds to ease some after 4 PM before diminishing quickly early this evening. The other feature of interest is a cold front now slipping southward through the Thumb. The cold front is expected to backdoor southward from MBS to PHN by 22Z, then coast southward nocturnally (by 2Z). Well organized confluence aloft and differential anticyclonic vorticity advection will drive polar surface high pressure aggressively right into the heart of Southern Lower Michigan tonight. The surface anticylone will then setup over the region for the duration of the weekend. Followed the lead from the overnight shift and kept with temperatures a little higher than progs. As of late, full sunshine has resulted in warm than expected temperatures. Southwest winds will increase some (20 to 25 mph) Saturday afternoon north of I 69, but not expecting a repeat of the past couple of days. Interesting pattern development then early next week. Models show impressive, anomalous upper level ridge development over all of North America. It is a blocked pattern with the propensity for Rex qualities with cutoff over central Plains. As of now, models show the block holding with additional upper level confluence over Lower Michigan Monday. Very stable dipole with anticyclone in control here. Major questions exist on whether or not precipitation will make it here early next week. The forecast space remains bullish, but if the clouds/precipitation do not then temperatures likely need to be raised by a couple of categories. MARINE... Gusty northwest winds will continue across the local waters through this evening along with a surge of colder air accompanying building high pressure. A Gale Warning remains in effect through late this evening for northern Lake Huron for gusts up to 40 knots at times, with hazardous small craft conditions for much of the nearshore Lake Huron waters. Gusts will rapidly diminish tonight into Saturday as the high pressure becomes further established across lower Michigan. Hazardous small craft conditions will also continue through tonight for much of the nearshore lake Huron waters for elevated wave heights. Winds will briefly back southwest Saturday and be generally moderate in strength before veering northerly again Sunday as stronger high pressure becomes reinforced across Lake Superior. This high pressure will enhance the pressure gradient, and likely lead to renewed hazardous small craft conditions for much of the Lake Huron nearshore waters. Moderate easterly flow then sets up for early next week ahead of approaching low pressure that will bring the next chances for widespread precipitation. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...Small Craft Advisory until 4 AM EST Saturday for LHZ421-441-442. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....MR DISCUSSION...CB MARINE.......IRL You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Mar 12, 9:50 PM EST, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Detroit/Pontiac MI 950 PM EST Fri Mar 12 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-140300- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 950 PM EST Fri Mar 12 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-140300- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 950 PM EST Fri Mar 12 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight Small Craft Advisories remain in effect through tonight for the nearshore waters of Lake Huron from Port Austin to Port Sanilac, and as well as outer Saginaw Bay. See the latest marine forecasts for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. IRL
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.